Dr. Frascino, Was diagnosed 8 months ago CD4 (8), viral load (230 000), thrush, swollen lymph nodes a couple of other minor complications, i'm on effafirenz, lamivudine zidovudine, 32yo male, now CD4 (50) viral load undetectable also taking bactrim forte and azithromycin a multivitamin, my biggest problem is fatigue where i'm having trouble just getting out of bed, sleeping for more than 10 hrs daily and still tired, one of my doctors suggested trying "sargenor" arginine aspartate supplement 1gram daily (saccharose 1g, parahydroxybenzoate de methyle E218, parahydroxybenzoate de prpyle E216) for 20 days, Sargenor by Viatris , a french company I assume. Does this supplement interact with any of my medication and do you recommend it? Thank you PS: this site has been a tremendous help, thank you for your contribution.
It is unfortunate (and an all too common occurrence) that your HIV/AIDS was not diagnosed earlier. With a CD4 count of 8, you've probably been HIV infected for a very long time (7 to 10 years!). Your immune system is now extremely deficient. Fatigue is common with HIV disease and even more common when the immune system is severely compromised. Regarding your fatigue, rather than jumping immediately to a medication to help cope with the symptoms, I would suggest a thorough evaluation for potential underlying causes associated with HIV-related fatigue. Common causes include anemia; hormonal abnormalities (low thyroid, low testosterone, adrenal insufficiency); psychological problems (depression/anxiety); inadequate sleep, diet, exercise; occult opportunistic infections or malignancy; etc. Fatigue associated with HIV is often multifactorial in nature, which means there are often several underlying conditions working in tandem to drain your energy batteries. Identifying those causes and specifically treating them is the best approach to dealing with HIV-associated fatigue. You can read much more about the potential causes and treatments of HIV-associated fatigue in the archives of this forum.
As for components in "sargenor," there are no significant drug-drug interactions with your current antiretroviral regimen.